Alert archive / Wisconsin / Flash Flood Warnings in 2024
Flash Flood Warning 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 16, 2024, 3:37 PM CDT for Sheboygan County, Wisconsin. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2024, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 16, 2024, 5:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 93 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:46 PM CDT | FLASH FLOOD | 1 Ssw Sheboygan, WI | Dispatch reports street flooding on the south side of the City of Sheboygan. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
764
WGUS53 KMKX 162037
FFWMKX
WIC117-162230-
/O.NEW.KMKX.FF.W.0016.240816T2037Z-240816T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
337 PM CDT Fri Aug 16 2024
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
East Central Sheboygan County in east central Wisconsin...
* Until 530 PM CDT.
* At 337 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sheboygan, Sheboygan Falls, Oostburg and Kohler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4371 8783 4377 8771 4375 8772 4374 8771
4373 8771 4371 8770 4369 8770 4368 8771
4365 8773 4363 8781
FLASH FLOOD...RADAR INDICATED
$$
CMILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:12 PM CDT, 1 hour 25 minutes earlier. Its key messages:
- Numerous thunderstorms developing this afternoon with the main window from 20Z-02Z. Small hail and gusty winds expected but a few severe thunderstorms are possible.
- Showers likely with scattered storms for Sat as a cold front moves through S WI.
Area forecast discussion, Aug 16, 2:12 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 212 PM CDT Fri Aug 16 2024 .KEY MESSAGES... - Numerous thunderstorms developing this afternoon with the main window from 20Z-02Z. Small hail and gusty winds expected but a few severe thunderstorms are possible. - Showers likely with scattered storms for Sat as a cold front moves through S WI. && .SHORT TERM... Issued 147 PM CDT Fri Aug 16 2024 Tonight through Sunday: MLCAPE of 1500-2000 J/KG is present this afternoon with sct shower and storm development underway. A well organized shortwave trough approaching sw WI will move across srn WI into the early evening. Numerous showers and storms are expected to develop with the the main window from 20Z-02Z as depicted on the HREF. The effective shear will remain 20-25 kts this afternoon but still enough for storm maintenance and organization, thus cannot rule out a few SVR storms with large hail and damaging winds. The sfc low will move across Lake MI this evening reaching srn Lake Huron by 00Z Sun. Its cold front and another vorticity maximum will move through srn WI on Sat. 50-70 percent chances for showers and storms are forecast for ern WI with lesser chances to the west. 500 mb heights will then be rising Sat nt- Sun bringing a return of some sunshine for Sun, but still a slight chance for a shower over sern WI. Temperatures will remain near normal for this period. Gehring && .LONG TERM... Issued 147 PM CDT Fri Aug 16 2024 Monday through Friday: An upper ridge will prevail over the central and srn Rockies and the high plains through the week. Sfc high pressure will remain in the vicinity of WI during this period. Pleasant and dry summer weather is expected. Temperatures will be near or slightly below normal. Gehring && .AVIATION... Issued 147 PM CDT Fri Aug 16 2024 Sct-bkn035-040 cumulus this afternoon. Numerous showers and storms expected from 21Z-02Z. Low Cigs of 600-1900 feet developing from west to east across S WI this evening. The low Cigs will continue through Sat AM then MVFR Cigs for the early afternoon becoming sct-bkn035. Scattered showers and storms expected for Sat. Gehring && .MARINE... Issued 147 PM CDT Fri Aug 16 2024 Low pressure near 29.7 inches over northwest Wisconsin will slowly move across northern Wisconsin this afternoon and tonight, and to southern Lake Huron by the end of Saturday. Modest south winds today will become westerly late this evening for the south half, and variable winds for the north half. The winds will then transition to breezy north to northwest winds for the weekend. The winds will gradually weaken early next week as high pressure arrives over the lake by Tuesday. Scattered thunderstorms can be expected over the lake today into Saturday evening. A Small Craft Advisory may be needed Sunday afternoon and night from Sheboygan to Winthrop Harbor due to breezy north winds and high waves. Gehring && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 16, 1:38 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 138 PM CDT Fri Aug 16 2024 WIZ046-047-051-052-056>060-062>072-171845- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 138 PM CDT Fri Aug 16 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will continue to develop this afternoon and linger into the early evening. Some will become strong with small hail and gusty winds. The severe weather threat remains low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few showers and thunderstorms are possible again by Saturday afternoon. Any storms should be short lived. Dry weather then follows next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for this afternoon and early evening. LMZ643>646-171845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 138 PM CDT Fri Aug 16 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms can be expected this afternoon and early evening. Small hail and gusty winds are possible with any storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few showers or thunderstorms are possible by Saturday afternoon. Otherwise, breezy northerly winds are expected later this weekend into early next week. A Small Craft Advisory may be needed Sunday afternoon and night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171845- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 138 PM CDT Fri Aug 16 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms can be expected later this afternoon and early evening. Small hail and gusty winds are possible with any storms over the lake. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy northerly winds are expected over Lake Michigan this weekend into Monday. High waves will occur over the central and southern portions of the lake later Saturday into Sunday. Widely scattered showers and thunderstorms will also occur this weekend, before drying out early in the week. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:02 PM CDT | Areal Flood Advisory | MKX | Sheboygan | 3 hr |
| Aug 16, 5:51 PM CDT | Areal Flood Warning | MKX | Sheboygan | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.